Top
20
Doctor insights on: Taking Antibiotic Makes Me Constipated Why

Share
1

1
Why do antibiotics make me constipated?

Why do antibiotics make me constipated?

Altered flora: Diarrhea is much more common with antibiotics than constipation. However, any antibiotic can affect the good bacteria in the large intestine thus affecting gastrointestinal transit. ...Read more

See 1 more doctor answer
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Why does taking morphine tablets make me itch a lot?

Why does taking morphine tablets make me itch a lot?

Itch: It produced some histamine. If it is helping ur pain try some Zyrtec (cetirizine) an antihistamine to possible control itching also in most folks it disappears after some time(month) ...Read more

See 1 more doctor answer
3

3
Suppositories making me fart a lot. why is that okay? Making me more constipated why?

Suppositories making me fart a lot. why is that okay?  Making me more constipated why?

Empty out the lower: suppositories stimulate the colon to contract (and may cause you to pass gas.--It is ok. It should not make you constipated--but may empty out the lower intestine making you feel constipated. ...Read more

4

4
Should I take myrbetriq if it makes me constipated?

Should I take myrbetriq if it makes me constipated?

Side effect: If you have any reason to believe that you suffer a side effect from any prescribed drug let your doctor know. ...Read more

5

5
Should i stop taking Macrobid antibiotics for UTI because it is making me sicker?

Stomach upset+nausea: Common with Macrobid & more so on an empty stomach. Try food or milk with the medication, otherwise you need to stop taking it & have your dr prescribe something else, unless the UTI has cleared up. ...Read more

6

6
Why do we feel sleepy on taking antibiotic?

Why do we feel sleepy on taking antibiotic?

Antibiotic: It may just be an effect of the antibiotic you are taking. Sometimes they cause sleepiness and other times they have other effects, e.g., stomach upset, rash, etc. It's also possible the infection you have that you are taking the antibiotic for is also contributing to fatigue/sleepiness. ...Read more

7

7
If my antibiotic makes me throw up should I stop taking it?

If my antibiotic makes me throw up should I stop taking it?

Maybe yes, but...: Most likely a different antibiotic can be substituted. Alternatively, depending on which antibiotic and how serious your infection is, maybe best to continue treatment while doing things to reduce stomach irritation, like taking it with food. Contact the doctor who diagnosed and treated you and follow his or her advice about it. Good luck! ...Read more

8

8
Why do antibiotics make me nauseous?

Why do antibiotics make me nauseous?

Side effect: Any medication you take has a benefit and side effect. This is likely a side effect of the antibiotics. I would consult with your physician about switching the antibiotic if possible. ...Read more

See 1 more doctor answer
9

9
Why does taking doxycycline monohydrate make me feel so nauseated and sick? Im using it for chlamydia, its ruining my appetite &i can't eat normal now

Why does taking doxycycline monohydrate make me feel so nauseated and sick? Im using it for chlamydia, its ruining my appetite &i can't eat normal now

Doxycycline : Any type of antibiotic may have GI side effects. Nausea, vomiting, diarrhea. Please continue full course of treatment unless you can no longer tolerate. Then contact your doctor for an alternative. ...Read more

10

10
Why does Vyvanse (lisdexamfetamine) make make me pee alot? Would taking a supplement help?

Why does Vyvanse (lisdexamfetamine) make make me pee alot? Would taking a supplement help?

Check with : Increase urination is not common side effects of vyvanse (lisdexamfetamine) . Are you taking any other medications even supplement can increase urination . Or check your blood sugar . Also cut down your caffeine intake ...Read more

11

11
Why does fazaclo make me constipated?

Why does fazaclo make me constipated?

Anticholinergic efx: Many psychiatric medications work at multiple different receptors. It sounds like your response to clozapine involves a fair amount of anticholinergic effects which can cause constipation. Fluids, high fiber like Metamucil or similar twice daily can help prevent complications from long term constipation. ...Read more

12

12
Why do antibiotics give me diarrhea?

Why do antibiotics give me diarrhea?

Many reasons: Antibiotics can cause diarrhea because they kill the good bacterial flora in the colon. Some patients will take probiotics to help recolonize with good bacteria. However, antibiotics can also cause another bacteria clostridium difficile to grow. This bacteria can cause diarrhea on its own. If you develop increased abdominal pain or GI bleeding while on antibiotics, you should see a doctor. ...Read more

See 2 more doctor answers
13

13
Why do antibiotics make me poop so much?

Why do antibiotics make me poop so much?

See below: All oral antibiotics (and IV too) can kill good and bad bacteria in the gut as a side effect as they are in the body and thus change the environment in the gut which can cause loose stools and diarrhea. Replacement of good bacteria (probiotics) can help alleviate some of these symptoms. ...Read more

14

14
Need some help taking zoloft (sertraline). Realy worried it will make me dizzy. 25 mg is what I am prescribed. Does eveyone get dizzy and how bad is it?

Need some help taking zoloft (sertraline). Realy worried it will make me dizzy. 25 mg is what I am prescribed. Does eveyone get dizzy and how bad is it?

No, not everyone: No, not everyone gets dizzy with zoloft (sertraline) -- and 25 mg is a very low dose. You can make yourself believe it will harm you, though. This is known as the "nocebo" effect -- similar to "placebo" but with a negative, rather than a positive, expectation. If you're really worried, you could consider taking your first dose in the doctor's waiting room. Then if you become concerned, help will be there. ...Read more

15

15
Doc gave me bentyl (dicyclomine) 10 mg for cramping and pain of IBS hate the way it makes me feel day after taking I am still dopey feeling.Suggested alternatives?

Doc gave me bentyl (dicyclomine) 10 mg for cramping and pain of IBS hate the way it makes me feel day after taking I am still dopey feeling.Suggested alternatives?

See details: See a gastroenterologist. There may be much better options for ibs than bentyl (dicyclomine). Also, be sure the doctor checks you for celiac disease as this diagnosis is often missed as a cause of ibs-like symptoms. ...Read more

16

16
Wine makes me rlly constipated but vodka makes me have diarrhea..? Thoughts?

Wine makes me rlly constipated but vodka makes me have diarrhea..? Thoughts?

Irritable bowel?: Hmm... I can't think of any reason for this. You list irritable bown as a medical condition, and I suppose these problems are related to that in some way. I guess my main thoughts are to avoid too much wine and too much vodka, and then not worry about it. (The comedian in me says drink some of each and balance it out. But that's not a green light to overdo either one!) ...Read more

17

17
My anti depressant makes me sick and high. Should i just stop taking it?

My anti depressant makes me sick and high. Should i just stop taking it?

No: This can have a bad result. Call your prescribing doctor and ask for advise. ...Read more

18

18
I have lupus and am now taking tacrolimus but it makes me nauseated; I am allergic to zofran. Ideas? Compazine and reglan (metoclopramide) not strong enough.

I have lupus and am now taking tacrolimus but it makes me nauseated; I am allergic to zofran. Ideas? Compazine and reglan (metoclopramide) not strong enough.

Promethazine : Promethazine is used to prevent and treat nausea and vomiting. It is a great antiemetic and may be a good replacement for zofran (ondansetron). Rec.: talk to your treating physician before making any changes. Hope it helps. ...Read more

See 1 more doctor answer
20

20
I'm constipated and drinking water makes me feel nauseous. What could i do?

I'm constipated and drinking water makes me feel nauseous. What could i do?

Need fiber/water: Ur body can b helped by a high fiber diet as well as a fiber supplement. Try drinking small amount of h2o and u can try flavor additives like no cal county time or others on the market. Some like ice cold, cold or room temp. Try & play around with combinations & c if u can hit on 1.Also small amounts more often. ...Read more

Dr. Eric Kaplan
2,512 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more